MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE
Model Number T3905
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.Upon inspection testing of the returned device, the user's request was confirmed.It was discovered, the probe was broken at approximately 16 mm from the tip.Upon checking the fracture surface, a black discoloration was found on the fracture surface of the probe and cracks were spreading from the black discoloration.There were no flaws around the probe break point.The investigation is ongoing.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
An olympus representative reported to olympus, on behalf of the customer, the probe broke while wiping dirt off the sonosurg curved scissors, hf, pistol grip,5mm x 34cm during a laparoscopic cholecystectomy.The procedure was completed with a similar device.There were no reports of patient harm associated with this event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information obtained from the customer regarding the reported event and on the legal manufacturer's final investigation.A review of the device history record (dhr), found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of this phenomenon could not be identified.The likely cause was the following: 1.Only the distal end of the probe was pushed forcefully against the tissue while the output was activating, or the output was activating while twisting the scissors with grasping the tissue.This caused the probe to have cracks.2.A force was applied to the distal the probe during cleaning, causing the probe to break at the cracks.The instruction for use manual contains the necessary and enough information to handle the device as follows: "activate the probe only when tissue has been grasped.Do not apply the probe to the tissue with strong force, twist the probe while grasping tissue, or pull the probe up grasping tissue.Otherwise, the probe may be damaged by interference with the internal parts or load increases, which could result in the tip breaking and dropping it inside the body cavity.Do not activate ultrasonic output while grasping hard tissue such as bone or highly calcified tissue, or hard objects such a metal clips or other instruments (e.G., metal clips, uterine manipulators, or other instruments).Do not apply only the probe to the tissue with strong force or do not twist or pull the probe up while grasping the tissue.Otherwise, the probe may become too hot and break before the generator gives a warning lamp/sound." olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
According to the reporter, the dirt reported was scorch marks in the surface of the device that fell outside the patient's body during use.There was no delay to the procedure due to this event.It was further reported the device output was checked before use and was normal.There are no additional details regarding the patient or event.

Brand Name
SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15470775
Report Number9614641-2022-00349
Device Sequence Number4274464
Product Code LFL
UDI-Device Identifier04953170234972
UDI-Public04953170234972
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT3905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown